Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Joins and intersections of ideals of compact operators


Author: Allen Schweinsberg
Journal: Proc. Amer. Math. Soc. 59 (1976), 268-272
MSC: Primary 46L15; Secondary 47B10
MathSciNet review: 0454670
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that certain well-known ideals of compact operators are the intersection of a decreasing, countable family of strictly larger ideals. Also, it is shown that if $ {T_1}$ and $ {T_2}$ are compact operators, neither of which lies in the principal ideal generated by the other, and if $ \mathcal{I}$ is an arbitrary countably generated ideal, then there exist ideals $ {\mathcal{J}_1}$ and $ {\mathcal{J}_2}$ such that $ \mathcal{I} \subseteq {\mathcal{J}_1} \vee {\mathcal{J}_2}$ and $ {T_i} \notin {\mathcal{J}_i},\;i = 1,\,2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L15, 47B10

Retrieve articles in all journals with MSC: 46L15, 47B10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1976-0454670-9
PII: S 0002-9939(1976)0454670-9
Article copyright: © Copyright 1976 American Mathematical Society